Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 77, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 7, 2008, 5:20 AM EST for 5 counties in Florida. It took effect at Dec 7, 2008, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2008, 5:20 AM EST (10:20 UTC)
- In effect from
- Dec 7, 2008, 12:00 PM EST
- Expired
- Dec 7, 2008, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 071020 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 520 AM EST SUN DEC 7 2008 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE NATURE COAST SOUTHWARD INTO HILLSBOROUGH AND POLK COUNTIES FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... .COOLER AND DRIER AIR WILL OVERSPREAD THE AREA TODAY BEHIND A COLD FRONT. FLZ039-042-043-048-072200- /O.UPG.KTBW.FW.A.0064.081207T1700Z-081207T2200Z/ /O.NEW.KTBW.FW.W.0077.081207T1700Z-081207T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO- 520 AM EST SUN DEC 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT TODAY. THIS DRIER AIR WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ049-051-052-072200- /O.NEW.KTBW.FW.W.0077.081207T1700Z-081207T2200Z/ PASCO-HILLSBOROUGH-POLK- 520 AM EST SUN DEC 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT TODAY. THIS DRIER AIR WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ PRC
2 follow-up statements
000 WWUS82 KTBW 071802 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 102 PM EST SUN DEC 7 2008 ...RED FLAG WARNING IS IN EFFECT FOR THE REST OF THIS AFTERNOON FOR ALL ZONES EXCEPT PINELLAS...CHARLOTTE AND LEE COUNTIES FOR LONG DURATIONS OF LOW RELATIVE HUMIDITIES... .COOLER AND DRIER AIR HAS OVERSPREAD THE AREA TODAY BEHIND A COLD FRONT. FLZ055>057-060-061-072200- /O.EXA.KTBW.FW.W.0077.000000T0000Z-081207T2200Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 102 PM EST SUN DEC 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT TODAY. THIS DRIER AIR WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-042-043-048-049-051-052-072200- /O.CON.KTBW.FW.W.0077.000000T0000Z-081207T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK- 102 PM EST SUN DEC 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. COOL AND DRY HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND A COLD FRONT TODAY. THIS DRIER AIR WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
000 WWUS82 KTBW 072209 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 509 PM EST SUN DEC 7 2008 ...RED FLAG WARNING NO LONGER IN EFFECT FOR THIS AFTERNOON... .COOLING AFTERNOON TEMPERATURES WILL HELP IN BRINGING HUMIDITIES BACK TO ABOVE CRITICAL LEVELS. FLZ039-042-043-048-049-051-052-055>057-060-061-072315- /O.EXP.KTBW.FW.W.0077.000000T0000Z-081207T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO- 509 PM EST SUN DEC 7 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. DECREASING TEMPERATURES WILL BRING BACK RELATIVE HUMIDITY VALUES TO ABOVE 35 PERCENT WITHIN THE NEXT HOUR OVER THE AREA. AT 5 PM EST MOST OBSERVATIONS SHOW RH VALUES OF 35 PERCENT OR HIGHER. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 7, 3:23 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 7, 3:23 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 AM EST SUN DEC 7 2008
.SYNOPSIS...SURFACE FRONT IS OVER THE NORTHERN HALF OF OUR COUNTY
WARNING AREA...AND A PRE-FRONTAL LINE OF SHOWERS IS JUST SOUTH OF
OUR REGION. AN UPPER TROUGH DOMINATES THE EASTERN U.S....WITH THE
TROUGH AXIS PASSING ACROSS THE PENINSULA.
&&
.SHORT TERM (TODAY-TUESDAY)...HIGH PRESSURE WILL MOVE IN BEHIND THIS
FRONT AS IT CLEARS OUR AREA TODAY. NORTHERLY WINDS WILL BRING IN
DRIER AIR TODAY. DESPITE CLEARING SKIES...TEMPERATURES WILL HAVE
DIFFICULTY MAKING IT TO 60 DEGREES OVER THE NORTHERN
COUNTIES...THE MID 60S CENTRAL...AND 70 DEGREES SOUTH.
AS FOR THE FREEZE WATCH...AM CONCERNED ABOUT HOW FAR NORTH THE
HIGH CENTER IS FORECAST TO BE COME MONDAY MORNING...OVER EASTERN
NORTH CAROLINA. GIVEN THE GRADIENT OVER US...GUIDANCE WINDS DROP OFF
SEEMINGLY TOO QUICKLY TONIGHT AND AM CONCERNED THAT WE WILL NOT
HAVE THE BEST CONDITIONS FOR RADIATIONAL COOLING. WENT WITH
TEMPERATURES ABOUT A DEGREE HIGHER THAN PREVIOUS FORECAST. THIS
CHANGE STILL ALLOWS FOR THE FREEZE WATCH TO STAY UP FROM HERNANDO
NORTH...BUT 3 HOUR DURATIONS ARE IN QUESTION. WILL DEFER TO NEXT
SHIFT TO MAKE CALL ON POSSIBLE FREEZE WARNING.
BY TUESDAY...THE HIGH IS WELL OUT TO SEA WITH THE NEXT SYSTEM
DEVELOPING OVER THE PLAINS STATES. SOME MOISTURE AND CLOUDS WILL
RETURN AS WINDS BECOME SOUTH TO SOUTHEAST AHEAD OF THIS SYSTEM
EXPECTED TO DEVELOP IN THE LONG TERM PERIOD. TEMPERATURES WILL
MODERATE FROM THE COLD START MONDAY MORNING TO NEAR NORMAL VALUES
IN THE AFTERNOON AND TUESDAY MORNING THEN ABOVE NORMAL WITH THE
WARM SOUTH WINDS.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...OVERALL FORECAST REMAINS ON
TRACK...BUT DETAILS AND EXACT TIMING OF FRONT CONTINUE TO VARY. GFS
APPEARS TO BE AN OUTLIER EARLY IN THE PERIOD AND THEREFORE PREFER A
BLEND OF THE ECMWF/CMC/NAM. WITH THIS IN MIND THE TIMING OF THE
FRONT WILL CONTINUE TO BE DURING THURSDAY WITH THE POTENTIAL
PRE-FRONTAL SQUALL LINE COMING THROUGH LATE WEDNESDAY NIGHT AND
THURSDAY MORNING. GRIDS CURRENTLY HAVE THIS DEPICTED PRETTY WELL AND
HAVE ONLY MADE SOME SLIGHT ADJUSTMENTS TO THE WINDS TO INDICATE THAT
THE SURFACE LOW WILL MOVE BY NORTH OF THE REGION.
WARM HUMID CONDITIONS WILL PREVAIL AHEAD OF THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT THEN THE NEXT SHOT OF COOLER DRIER AIR WILL MOVE IN
LATE IN THE WEEK. TEMPERATURES WILL START OUT ABOVE NORMAL TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT THEN FALL BELOW NORMAL FOR LATE IN THE
WEEK.
&&
.FIRE WEATHER...KNOCKED TEMPERATURES DOWN A DEGREE OR TWO FOR
HIGHS TODAY AS COLD AIR ADVECTION WORKS IN. HOWEVER...DROPPED
MIN AFTERNOON DEWPOINTS BY 3-5 DEGREES GIVEN MODEL FORECAST
SOUNDINGS FOR DRIER AIR THAN WHAT WE HAD. THIS CHANGE ALLOWS FOR A
BETTER CHANCE FOR RED FLAG CONDITIONS OVER A LARGER PART OF OUR
WARNING AREA. HAVE DECIDED TO EXPAND THE PREVIOUS HEADLINE AREA
AND GO WITH A WARNING FOR AREAS NORTH OF AND INCLUDING
HILLSBOROUGH AND POLK COUNTIES. POINTS FARTHER SOUTH MAY HAVE TO
BE INCLUDED AS WELL...BUT MORNING SHIFT WILL HAVE TO MONITOR RH
VALUE TRENDS BEFORE PULLING THE TRIGGER THERE.
LOW LEVEL MOISTURE SHOULD COME UP ENOUGH MONDAY TO PRECLUDE ANY
RED FLAG CONDITIONS...SO NO NEED FOR A WATCH.
&&
.MARINE...CURRENT SMALL CRAFT EXERCISE CAUTION LOOKS GOOD BASED ON
CURRENT OBSERVATIONS AS WELL AS LATEST ASCAT PASS FOR STRONGER
WINDS BEHIND THE FRONTAL BOUNDARY. THESE WINDS WILL BE SHORTLIVED
AS THE GRADIENT RELAXES QUICKLY AFTER THE FRONT. THE NEXT PROBLEM
COULD COME TUESDAY AS WINDS VEER AROUND AND PICK UP AHEAD OF THE
NEXT SYSTEM.
&&
.AVIATION...SOME MVFR CEILINGS AND PATCHY LIFR/IFR VISIBILITIES IN
FOG ARE OCCURRING ACROSS THE AREA AT THIS TIME. THE COOLER DRIER
AIR WILL BEGIN MOVING INTO THE AREA LATER THIS MORNING HELPING TO
CLEAR SKIES AND RETURN ALL SITES TO VFR CONDITIONS BY MID-MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 65 43 71 59 / 0 0 0 10
FMY 70 46 77 60 / 5 0 0 10
GIF 65 43 72 58 / 0 0 5 10
SRQ 65 43 72 59 / 0 0 0 10
BKV 63 31 71 54 / 0 0 0 10
SPG 63 49 69 60 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON EST TODAY THROUGH THIS AFTERNOON
FOR CITRUS-HERNANDO-HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM EST THIS MORNING FOR
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...55/SHARP
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Dec 7, 4:02 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EST SUN DEC 7 2008 FLZ039-042-043-048-071500- LEVY-CITRUS-SUMTER-HERNANDO- 402 AM EST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... LIGHT NORTH TO NORTHEAST WINDS TONIGHT WILL COMBINE WITH CLEAR SKIES TO BRING ONCE AGAIN THE POSSIBILITY OF FREEZING CONDITIONS ACROSS THE COLDER PORTIONS OF THE NATURE COAST COUNTIES. A FREEZE WATCH IS CURRENTLY IN EFFECT FOR THESE LOCATIONS. PATCHY FROST IS ALSO EXPECTED...ESPECIALLY IN WIND-SHELTERED LOCATIONS. SIGNIFICANT DAMAGE IS POSSIBLE TO COLD SENSITIVE PLANTS. PLAN TO COVER OR BRING INDOORS THESE PLANTS DURING THE NEXT 24 HOURS. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING OUT OVER THE OFFSHORE WATERS OF THE GULF AS WINDS WILL BE 15 TO 20 KNOTS WITH SEAS UP TO 6 FEET BEYOND 20 NM OFFSHORE. WINDS AND SEAS WILL SUBSIDE THIS AFTERNOON. ...FIRE WEATHER IMPACT... DRY AIR FILTERING IN BEHIND A COLD FRONT MOVING THROUGH THE PENINSULA THIS MORNING WILL ALLOW FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. THUS A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE NATURE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... A STRONG TROUGH WILL DEEPEN OVER THE CENTRAL GULF COAST TUESDAY NIGHT AND WEDNESDAY. THIS WILL CAUSE A SURFACE LOW TO DEVELOP AND MOVE NORTHEAST ACROSS THE SOUTHEAST U.S. WITH ITS ASSOCIATED COLD FRONT MOVING ACROSS THE EASTERN GULF OF MEXICO AND FLORIDA. SUFFICIENTLY STRONG DYNAMICS AND PLENTY OF MOISTURE LIKELY WILL DEVELOP ALLOWING A SQUALL LINE TO FORM WEDNESDAY AHEAD OF THE COLD FRONT WHICH WILL APPROACH WEST CENTRAL AND SOUTHWEST FLORIDA WEDNESDAY NIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE EXACT DETAILS OF THIS EVENT REMAIN UNCERTAIN AND RESIDENTS ARE URGED TO CONTINUE TO MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-071500- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 402 AM EST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING OUT OVER THE OFFSHORE WATERS OF THE GULF AS WINDS WILL BE 15 TO 20 KNOTS WITH SEAS UP TO 6 FEET BEYOND 20 NM OFFSHORE. WINDS AND SEAS WILL SUBSIDE THIS AFTERNOON. ...FIRE WEATHER IMPACT... DRY AIR FILTERING IN BEHIND A COLD FRONT MOVING THROUGH THE PENINSULA THIS MORNING WILL ALLOW FOR DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...MAINLY FROM HILLSBOROUGH AND POLK COUNTY NORTH. THUS A RED FLAG WARNING IS IN EFFECT FOR THESE COUNTIES. CONDITIONS FARTHER SOUTH MAY WORSEN THROUGH THE AFTERNOON AND THESE AREAS WILL BE MONITORED FOR A POSSIBLE EXTENSION IN AREA OF THE CURRENT RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... A STRONG TROUGH WILL DEEPEN OVER THE CENTRAL GULF COAST TUESDAY NIGHT AND WEDNESDAY. THIS WILL CAUSE A SURFACE LOW TO DEVELOP AND MOVE NORTHEAST ACROSS THE SOUTHEAST U.S. WITH ITS ASSOCIATED COLD FRONT MOVING ACROSS THE EASTERN GULF OF MEXICO AND FLORIDA. SUFFICIENTLY STRONG DYNAMICS AND PLENTY OF MOISTURE LIKELY WILL DEVELOP ALLOWING A SQUALL LINE TO FORM WEDNESDAY AHEAD OF THE COLD FRONT WHICH WILL APPROACH WEST CENTRAL AND SOUTHWEST FLORIDA WEDNESDAY NIGHT. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE EXACT DETAILS OF THIS EVENT REMAIN UNCERTAIN AND RESIDENTS ARE URGED TO CONTINUE TO MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP/CLOSE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:38 PM EST | Freeze Warning | TBW | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.